Enlighten
Research publications by members of the University of Glasgow
home > services > Enlighten

Dehn surgeries and negative-definite four-manifolds

Owens, B., and Strle, S. (2012) Dehn surgeries and negative-definite four-manifolds. Selecta Mathematica - New Series, 18 (4). pp. 839-854. ISSN 1022-1824 (doi:10.1007/s00029-012-0086-2)

[img]
Preview
Text
59595.pdf

278Kb

Publisher's URL: http://dx.doi.org/10.1007/s00029-012-0086-2

Abstract

Given a knot K in the three-sphere, we address the question: Which Dehn surgeries on K bound negative-definite four-manifolds? We show that the answer depends on a number m(K), which is a smooth concordance invariant. We study the properties of this invariant and compute it for torus knots.

Item Type:Article
Additional Information:The original publication is available at www.springerlink.com
Status:Published
Refereed:Yes
Glasgow Author(s) Enlighten ID:Owens, Dr Brendan
Authors: Owens, B., and Strle, S.
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Research Group:Geometry and Topology
Journal Name:Selecta Mathematica - New Series
Publisher:Springer Verlag
ISSN:1022-1824
ISSN (Online):1420-9020
Published Online:28 January 2012
Copyright Holders:Copyright © 2012 Springer
First Published:First published in Selecta Mathematica - New Series 18(4):839-854
Publisher Policy:Reproduced in accordance with the copyright policy of the publisher

University Staff: Request a correction | Enlighten Editors: Update this record

Project CodeAward NoProject NamePrincipal InvestigatorFunder's NameFunder RefLead Dept
564181Alternating links and cobordism groupsBrendan OwensEngineering & Physical Sciences Research Council (EPSRC)EP/I033754/1M&S - MATHEMATICS

Downloads per month over past year

View more statistics